Alert archive / Illinois / Wind Advisories in 2024

Wind Advisory 10, NWS Lincoln, IL

November 4, 202413 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 4, 2024, 1:41 PM CST for 13 counties in Illinois. It took effect at Nov 5, 2024, 12:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2024, 1:41 PM CST (19:41 UTC)
In effect from
Nov 5, 2024, 12:00 AM CST
Expired
Nov 5, 2024, 1:13 PM CST
In force
13 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS73 KILX 041941
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
141 PM CST Mon Nov 4 2024

ILZ031-037-038-042>046-053>057-051000-
/O.NEW.KILX.WI.Y.0010.241105T1200Z-241105T2000Z/
Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion-
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Danville, Pekin, Sullivan, Decatur,
Bloomington, Eureka, Charleston, Urbana, Champaign, Clinton,
Monticello, Lincoln, Paris, Mattoon, Tuscola, and Normal
141 PM CST Mon Nov 4 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM CST TUESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...From 6 AM to 2 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MJA
4 follow-up statements
327 
WWUS73 KILX 050317
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
917 PM CST Mon Nov 4 2024

ILZ031-037-038-042>046-053>057-051130-
/O.EXT.KILX.WI.Y.0010.241105T0600Z-241105T2000Z/
Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion-
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Paris, Normal, Champaign, Sullivan,
Decatur, Danville, Bloomington, Clinton, Tuscola, Charleston,
Lincoln, Pekin, Mattoon, Urbana, Eureka, and Monticello
917 PM CST Mon Nov 4 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST TUESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and east central Illinois, generally 
  east of a Pekin to Decatur to Mattoon line.

* WHEN...Until 2 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected during the 
  morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Geelhart
092 
WWUS73 KILX 050907
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
307 AM CST Tue Nov 5 2024

ILZ031-037-038-042>046-053>057-052000-
/O.CON.KILX.WI.Y.0010.000000T0000Z-241105T2000Z/
Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion-
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Monticello, Danville, Eureka, Mattoon,
Champaign, Lincoln, Paris, Normal, Clinton, Pekin, Bloomington,
Decatur, Sullivan, Urbana, Charleston, and Tuscola
307 AM CST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* WHAT...South winds 20 to 25 mph with gusts to around 45 mph.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Deubelbeiss
687 
WWUS73 KILX 051646
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1046 AM CST Tue Nov 5 2024

ILZ031-037-038-042>046-053>057-052000-
/O.CON.KILX.WI.Y.0010.000000T0000Z-241105T2000Z/
Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion-
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Decatur, Danville, Lincoln, Urbana,
Tuscola, Pekin, Champaign, Paris, Clinton, Sullivan, Monticello,
Charleston, Eureka, Bloomington, Mattoon, and Normal
1046 AM CST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

37
481 
WWUS73 KILX 051913
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
113 PM CST Tue Nov 5 2024

ILZ031-037-038-042>046-053>057-052015-
/O.CAN.KILX.WI.Y.0010.000000T0000Z-241105T2000Z/
Woodford-Tazewell-McLean-Logan-De Witt-Piatt-Champaign-Vermilion-
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Decatur, Danville, Lincoln, Urbana,
Tuscola, Pekin, Champaign, Paris, Clinton, Sullivan, Monticello,
Charleston, Eureka, Bloomington, Mattoon, and Normal
113 PM CST Tue Nov 5 2024

...WIND ADVISORY IS CANCELLED...

Winds have peaked at most sites in central and east-central IL and 
gusts of 45 mph or higher no longer look likely. Strong winds 
gusting 30-40 mph this afternoon will continue to slowly diminish 
the next few hours.

$$

37

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 4, 5:51 AM CST, 7 hours 50 minutes earlier. Its key messages:

  • Several waves of showers and storms will bring much needed rain through Tuesday. Additional amounts look to range from 1-2 inches, though 3 inch or higher totals appear possible near and west of I-55 (20-40% chance).
  • Strong south-southwest winds will be seen today and Tuesday. Highest gusts will range from 30-40 mph, though occasionally touch 45 mph.
  • A few strong storms capable of damaging winds are possible west of I-55 late tonight into Tuesday morning.
Area forecast discussion, Nov 4, 5:51 AM CST, 7 hours 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
551 AM CST Mon Nov 4 2024

.KEY MESSAGES...

- Several waves of showers and storms will bring much needed rain
  through Tuesday. Additional amounts look to range from 1-2
  inches, though 3 inch or higher totals appear possible near and
  west of I-55 (20-40% chance).

- Strong south-southwest winds will be seen today and Tuesday.
  Highest gusts will range from 30-40 mph, though occasionally
  touch 45 mph.

- A few strong storms capable of damaging winds are possible west
  of I-55 late tonight into Tuesday morning.

&&

.DISCUSSION...
Issued at 357 AM CST Mon Nov 4 2024

A deep upper trough is noted over the Four Corners region with
several leading shortwaves out ahead of it. One of these shortwaves
is working through the middle Mississippi Valley early this morning
and coincides with a 50-60 kt 850 mb LLJ, leading to widespread
ascent and strong moisture transport. As a result, showers have been
ongoing since just before midnight. Rainfall rates have been pretty
light, though some pockets of up to 0.5"/hour are estimated
underneath the more moderate radar returns. Scattered shower
activity will continue through the daytime hours, with CAMs
suggesting most of the activity remaining between the I-55 and I-70
corridors.

The upper trough will start to lift into the southern Plains states
by this evening, then into the central Plains Tuesday morning. A
strong mid-level jet will set up just west of here overnight, with a
severe line of storms expected to develop under the right entrance
region of this jet/ahead of a cold front from eastern Oklahoma into
central Missouri. The line of storms will approach western Illinois
late tonight and gradually work across the state through the early
morning hours of Tuesday. Strong wind shear and some weak
instability may support a few stronger storms capable of mainly
damaging wind gusts. The latest synoptic runs of the HRRR show wind
gusts around 40 kts with the line of storms, though some pockets
nearing 50 kts are noted in our west. Periodic chances for showers
and some storms will continue through the day Tuesday until the cold
front pushes east of here by the evening hours. Heavy rain will also
be a concern due to the slow movement of the front paired with
climatologically high PWATS. Total rain accumulation from this
morning through Tuesday look to range from 1 to 2 inches, with 3
inch plus amounts most probable near and west of I-55 (20-40%
chance). The latest few runs of the HRRR have really honed in on an
area near the Illinois River potentially seeing localized pockets of
4 inches. If this pans out, it could lead to a flooding threat
despite our antecedent dry conditions.

In addition to the rain, south winds will be gusty both today and
Tuesday. A LLJ will remain parked over the area, with 925 mb winds
peaking between 40-50 kts. Forecast soundings show occasional mixing
up to these levels, especially later this morning and again on
Tuesday. Because of this, elected to increase winds to have surface
gusts approach 40-45 mph both days, especially in central/eastern
parts of the state.

After an active few days, surface ridging will bring a drier and
less windy period for the middle to end of the week. By Friday or
this weekend, precipitation chances return as an upper cutoff low
lifts into the Midwest states. There still remains some differences
on the timing of this system, with the GFS introducing precipitation
as early as Friday, whereas the ECMWF/CMC keep things dry until
Saturday night. Temperatures look to be a few degrees above
normal late in the week through the weekend, with highs forecast
to be in the upper 50s to middle 60s.

NMA

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 551 AM CST Mon Nov 4 2024

MVFR to IFR conditions will continue through most of the TAF period
as a few waves of precipitation impact the area. The first is
ongoing this morning and will slowly drift southeast today, only
impacting DEC/CMI by this afternoon. Activity will then lift back
north this evening, bringing the return of precipitation to all
airfields. Thunder chances appear low through the daytime hours,
but then increase some later tonight as high resolution guidance
show a line of storms slowly working east ahead of a cold front.
South winds will gust between 25-30 kts today, with stronger gusts
possible with any storms overnight.

NMA

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 4, 3:54 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
354 AM CST Mon Nov 4 2024

ILZ027-029-036-037-040>042-047>051-051000-
Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-Cass-Menard-Scott-
Morgan-Sangamon-
354 AM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

Occasional showers and thunderstorms are expected today and tonight.
Some periods of heavier rain will be possible, particularly early
this morning and again late this evening into the overnight hours.
In addition, a few strong to severe storms are possible late this
evening and tonight. Damaging wind gusts will be the primary concern
but an isolated tornado cannot be ruled out, mainly over the lower
Illinois River Valley.

South winds gusting 30 to 40 mph with occasional gusts up to 45 mph
will be possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and a few storms will continue through the first part of the
day Tuesday, but will gradually taper off from the west.

Winds gusts of 30 to 45 mph out of the south to southwest will
continue Tuesday. This could create difficult travel conditions for
high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this evening.

ILZ028-030-031-038-043>046-052>057-061>063-066>068-071>073-051000-
Stark-Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-
Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
354 AM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Today and tonight.

Occasional showers and thunderstorms are expected today and tonight.
Some periods of heavier rain will be possible, particularly early
this morning and again late this evening into the overnight hours.

South winds gusting 30 to 40 mph with occasional gusts up to 45 mph
will be possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and a few storms will continue Tuesday, but will gradually
taper off from the west through the latter half of the day.

Winds gusts of 30 to 45 mph out of the south to southwest will
continue Tuesday. This could create difficult travel conditions for
high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

In the hours before

Local storm report, Nov 4, 8:24 AM CST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
824 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             3 S Assumption          39.47N 89.05W
11/04/2024  M1.46 Inch       Christian          IL   Cocorahs

            Cocorahs station IL-CN-3 Pana 6.2 NNE.

0700 AM     Rain             3 NW Dalton City        39.74N 88.84W
11/04/2024  M1.36 Inch       Macon              IL   Cocorahs

            Cocorahs station IL-MA-31 Dalton City 2.5
            NW.

0800 AM     Rain             1 N Springfield         39.81N 89.65W
11/04/2024  M1.24 Inch       Sangamon           IL   Cocorahs

            Cocorahs station IL-SG-72 Springfield 2.0 N.

0700 AM     Rain             1 SSE Philo             40.00N 88.15W
11/04/2024  M1.20 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-166 Philo.

0800 AM     Rain             4 SW Rochester          39.70N 89.59W
11/04/2024  M1.11 Inch       Sangamon           IL   Mesonet

            SWOP report.

0700 AM     Rain             2 N Homer               40.06N 87.96W
11/04/2024  M1.09 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-1 Homer 2.0 N.

0730 AM     Rain             1 NNE Logan County Airp 40.17N 89.33W
11/04/2024  M1.06 Inch       Logan              IL   Cocorahs

            Cocorahs station IL-LG-49 Lincoln 2.0 ENE.

0800 AM     Rain             Knoxville               40.90N 90.29W
11/04/2024  M1.05 Inch       Knox               IL   CO-OP Observer

            CO-OP Observer station KNXI2 Knoxville.

0700 AM     Rain             3 W Bismarck            40.26N 87.67W
11/04/2024  M1.04 Inch       Vermilion          IL   Cocorahs

            Cocorahs station IL-VR-4 Henning 3.4 SE.

0815 AM     Rain             3 W Bismarck            40.26N 87.67W
11/04/2024  M1.04 Inch       Vermilion          IL   Mesonet

            SWOP report.

0700 AM     Rain             1 NNW Lincoln           40.16N 89.37W
11/04/2024  M1.03 Inch       Logan              IL   Cocorahs

            Cocorahs station IL-LG-2 Lincoln 0.6 NNW.

0700 AM     Rain             2 SW Le Roy             40.33N 88.79W
11/04/2024  M1.00 Inch       McLean             IL   Cocorahs

            Cocorahs station IL-MCL-45 Le Roy 1.8 WSW.

0740 AM     Rain             1 ENE Monticello        40.03N 88.56W
11/04/2024  M1.00 Inch       Piatt              IL   Cocorahs

            Cocorahs station IL-PT-20 Monticello 0.4
            ENE.

&&

Erwin
Local storm report, Nov 4, 9:12 AM CST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
912 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             1 NNE Urbana            40.13N 88.20W
11/04/2024  M1.52 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-161 Urbana 1.2 NNE.

0700 AM     Rain             1 NW Savoy              40.08N 88.27W
11/04/2024  M1.43 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-62 Champaign 2.5 S.

0800 AM     Rain             1 WNW Willard Airport   40.04N 88.29W
11/04/2024  M1.36 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-50 Savoy 2.6 WSW.

0700 AM     Rain             4 WNW Leland Grove      39.80N 89.74W
11/04/2024  M1.24 Inch       Sangamon           IL   Cocorahs

            Cocorahs station IL-SG-46 4 NNE Curran.

0827 AM     Rain             1 SE Bement             39.91N 88.56W
11/04/2024  M1.20 Inch       Piatt              IL   Cocorahs

            Cocorahs station IL-PT-26 Bement 1.5 SE.

0700 AM     Rain             2 W Riverton            39.85N 89.58W
11/04/2024  M1.18 Inch       Sangamon           IL   Cocorahs

            Cocorahs station IL-SG-4 2 W Riverton.

0700 AM     Rain             4 ENE Chatham           39.69N 89.64W
11/04/2024  M1.06 Inch       Sangamon           IL   Cocorahs

            Cocorahs station IL-SG-76 Springfield 6.3 S.

&&

Erwin
Local storm report, Nov 4, 10:19 AM CST, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1019 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Rain             1 NNW Savoy             40.08N 88.26W
11/04/2024  M1.87 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-93 Champaign 2.2 S.

0700 AM     Rain             2 NNE Homer             40.06N 87.95W
11/04/2024  M1.14 Inch       Champaign          IL   Cocorahs

            Cocorahs station IL-CP-72 Homer 2.1 NNE.

&&

Erwin

Nearby

Wind Advisories in Illinois, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.